Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 213, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 7:32 PM CDT for Dunn County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 30, 1999, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Dunn County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -273 m²/s²
- 0-3 km storm-relative helicity
- -316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 310037 RRA SVRMSP WIC033-310100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 732 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNN COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 732 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES WEST OF KNAPP...OR ABOUT 17 MILES NORTHEAST OF ELLSWORTH...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TAINTER LAKE MENOMONIE KNAPP ELK MOUND COLFAX SEEK SHELTER NOW AND PREPARE FOR WINDS IN EXCESS OF 70 MPH! D
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999
THUNDERSTORMS FORMING ALONG FRONT IN NW. SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL. TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING. WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING. CLEARING AND DRIER FOR REST OF
FORECAST.
.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
WISCONSIN AND TWIN CITIES METRO...
FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
SCOTTIn the hours before
Special weather statement, Jul 30, 7:16 PM CDT, 16 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA. THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS... BUFFALO...CAMBRIDGE LINE. THE REMAINDER OF THIS WATCH...WHICH EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM. SCOTT
Special weather statement, Jul 30, 7:16 PM CDT, 16 minutes before
MNZ041>045-047>052-054>059-064-065-073-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 610 FOR PART OF CENTRAL AND WEST CENTRAL MINNESOTA. THE WATCH IS NO LONGER IN EFFECT...NORTHWEST OF A REDWOOD FALLS... BUFFALO...CAMBRIDGE LINE. THE REMAINDER OF THIS WATCH...WHICH EXTENDS INTO EAST CENTRAL MINNESOTA IS DUE TO EXPIRE AT 8 PM. SCOTT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 35 min |
| Jul 30, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 41 min |
| Jul 30, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.